Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
124 Doctors are Online

Having knee pain. X-ray showed mild wear and tear and bit of arthritis. Took tynelol and aleve plus. No sleep. Pulsing pain. Suggest?

User rating for this question
Very Good
Answered by

Orthopaedic Surgeon
Practicing since : 1998
Answered : 4917 Questions
My right knee pains me a lot more lately. Been to a Doctor had x-ray done, was told it was mild wear & tear & a bit of arthritis. Told me to take tynelol for arthritis & aleve plus keep active. This has not help to take the pulsing pain away. I'm going away in a couple of days on a three day train ride. I've kept my leg up for the last couple of days trying to easy the pain, it just hurts all the time. Hardly get any sleep because of this pulsing pain I feel constantly. I would appreciate any help so I can enjoy my vacation.
Posted Fri, 18 Oct 2013 in Bones, Muscles and Joints
Answered by Dr. Vaibhav Gandhi 45 minutes later
Brief Answer:
Knee brace will help during travelling.

Detailed Answer:

I have studied your case.

According to your symptoms and findings there is osteoarthritis of your knee.
As you want relief for your vacation you can use hinged knee brace for support so that your journey becomes comfortable. Continue medication prescribed to you.
You can start cartilage protecting medication like chondritin sulphate, that you need to take for couple of months.

If required MRI knee can be done and if there is severe destruction of menisci then arthroscopic shaving can be done.

Physiotherapy like ultrasound and tens will help, along with knee exercises.

Hope this answers your query. If you have additional questions or follow up queries then please do not hesitate in writing to us. I will be happy to answer your queries.

Wishing you good health.

Take care
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Medical Topics

The user accepted the expert's answer

Ask a Sports Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor